... have been researching this drug and the side effects are scaring the heck out of me. He has a severe charlie horse in his leg. Not sure if I should call his doc to have his meds switched?
4 Oct 2012
I read the possible side effects and they are scary, I suggest that if you are afraid to give your son this medication you should definitely dicuss it with his Dr. asap.
I hope your son gets well soon and you find the right medication with less risks involved.
All the best,
4 Oct 2012
Remember that although reading about side effects can be scary, many people never even have side effects. your dr has prescribed this medication because he believes the risk of infection outweighs any risks of taking the medication. Ear infections can be very serious and can cause permanent hearing damage and can possibly cause much more serious infections like encephalitis if left unchecked. If you are concerned by the side effects, by all means discuss them with the childs pediatrician or your pharmacist. The most common adverse effects are gastrointestinal disturbances (nausea, vomiting, anorexia) and allergic skin reactions (such as rash and urticaria). many of the others listed are much more rare and many are related to allergic responses to sulfa drugs. Sulfatrim is a very commonly used medication for ear infections in children. many children have no trouble whatsoever other than the usual loose stools that can come with taking any antibiotic.
I doubt that your sons "charley horse" was related to taking Sulfatrim but you can certainly discuss it with the Dr. Be sure that he does drink a lot of water with this medication.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My friend has a double ear infection and she took bactrim that was prescribed to her 2 yrs ago for a uti. She took it for her ear infection, and now ...
1 answer • 6 Aug 2011
the past yr hes had numerous ear infections some double most just in the left side. it immediatly gets so bad it oozzes green slimy discharge that ...
2 answers • 19 Apr 2012
Hi there... my name is Michael Jaccarino. I went to urgent care a few days ago due to some pain and loss of hearing in my left ear and it ended up ...
1 answer • 10 Sep 2013
... codine and in the info of the medication it says not for children under age 4 so i dont know if i should give it? my son has a double ear ...
2 answers • 25 Oct 2013
1 answer • 17 Jun 2015